Alert archive / Texas / Wind Advisories in 2015
Wind Advisory 9, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Dec 26, 2015, 9:35 AM CST for 11 counties in Texas. It took effect at Dec 26, 2015, 12:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2015, 9:35 AM CST (15:35 UTC)
- In effect from
- Dec 26, 2015, 12:00 PM CST
- Expired
- Dec 27, 2015, 12:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 44 km from the middle of the area, began a volume at 15:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 3.6 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1756 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 499 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
109 WWUS74 KCRP 261535 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 935 AM CST SAT DEC 26 2015 ...STRONG WIND TODAY OVER THE COASTAL BEND AND VICTORIA CROSSROADS... .A STRONG UPPER LEVEL DISTURBANCE WILL MOVE GENERALLY EASTWARD ACROSS THE SOUTHWESTERN UNITED STATES TODAY THROUGH SUNDAY. IN RESPONSE TO THIS SYSTEM...VERY STRONG ONSHORE FLOW WAS OCCURRING THIS MORNING. BY THIS AFTERNOON...WIND FROM ALOFT WILL MIX TO THE SURFACE AND RESULT IN STRONG SOUTHEAST WIND OVER THE COASTAL BEND AND OVER THE VICTORIA CROSSROADS REGIONS. TXZ231>234-241>247-270000- /O.NEW.KCRP.WI.Y.0009.151226T1800Z-151227T0000Z/ LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES- SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA...ALICE...ORANGE GROVE...KINGSVILLE... CORPUS CHRISTI...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON... MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA 935 AM CST SAT DEC 26 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING...WINDY CONDITIONS WILL DEVELOP THIS MORNING. YET...WIND ADVISORY CONDITIONS ARE EXPECTED GENERALLY FROM NOON CST TO 600 PM CST THIS EVENING. * WINDS...SUSTAINED SOUTHEAST WIND 25 TO 35 MPH WITH FREQUENT GUSTS TO 40 MPH. * IMPACTS...MOTORISTS DRIVING HIGH PROFILE VEHICLES MAY EXPERIENCE ADVERSE DRIVING CONDITIONS. CERTAIN OBJECTS MAY BE BLOWN ABOUT BY THE WIND AND COULD CAUSE INJURY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER... OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 87
3 follow-up statements
377 WWUS74 KCRP 262338 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 538 PM CST SAT DEC 26 2015 TXZ231>234-241>247-270300- /O.EXT.KCRP.WI.Y.0009.000000T0000Z-151227T0300Z/ LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES- SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA...ALICE...ORANGE GROVE...KINGSVILLE... CORPUS CHRISTI...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON... MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA 538 PM CST SAT DEC 26 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... * TIMING...WINDY CONDITIONS UNTIL 9 PM CST THIS EVENING. * WINDS...SUSTAINED SOUTHEAST WIND 25 TO 35 MPH WITH FREQUENT GUSTS AROUND 40 MPH. * IMPACTS...MOTORISTS DRIVING HIGH PROFILE VEHICLES MAY EXPERIENCE ADVERSE DRIVING CONDITIONS. CERTAIN OBJECTS MAY BE BLOWN ABOUT BY THE WIND AND COULD CAUSE INJURY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER... OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TB
891 WWUS74 KCRP 270248 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 848 PM CST SAT DEC 26 2015 TXZ231>234-241>247-270600- /O.EXT.KCRP.WI.Y.0009.000000T0000Z-151227T0600Z/ LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES- SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA...ALICE...ORANGE GROVE...KINGSVILLE... CORPUS CHRISTI...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON... MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA 848 PM CST SAT DEC 26 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * TIMING...WINDY CONDITIONS CONTINUE THROUGH MIDNIGHT. * WINDS...SUSTAINED SOUTHEAST WIND 25 TO 35 MPH WITH FREQUENT GUSTS AROUND 40 MPH. * IMPACTS...MOTORISTS DRIVING HIGH PROFILE VEHICLES MAY EXPERIENCE ADVERSE DRIVING CONDITIONS. CERTAIN OBJECTS MAY BE BLOWN ABOUT BY THE WIND AND COULD CAUSE INJURY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER... OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
991 WWUS74 KCRP 270603 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1203 AM CST SUN DEC 27 2015 TXZ231>234-241>247-270715- /O.EXP.KCRP.WI.Y.0009.000000T0000Z-151227T0600Z/ LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES- SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA...ALICE...ORANGE GROVE...KINGSVILLE... CORPUS CHRISTI...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON... MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA 1203 AM CST SUN DEC 27 2015 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CST TONIGHT... GUSTY SOUTHEASTERLY WINDS WILL CONTINUE THROUGH THE OVERNIGHT PERIOD AROUND 25 TO 30 MPH AND SHOULD TREND DOWNWARD. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Dec 26, 6:08 AM CST, 3 hours 27 minutes earlier.
Area forecast discussion, Dec 26, 6:08 AM CST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
608 AM CST SAT DEC 26 2015
.DISCUSSION...UPDATE COMING SHORTLY TO REMOVE DENSE FOG ADVISORIES
FOR BOTH LAND AND MARINE AREAS. REST OF FORECAST REMAINS
UNCHANGED.
&&
.PREV DISCUSSION... /ISSUED 552 AM CST SAT DEC 26 2015/
DISCUSSION...UPDATED AVIATION DISCUSSION FOR 12Z TAF CYCLE.
AVIATION...MVFR CIGS TO PREVAIL THROUGH THE DAY EXCEPT OUT WEST
WHERE LOW ST WILL SCATTER OUT BY LATE MORNING. CIGS TO BECOME IFR
AFTER SUNSET TONIGHT. VERY STRONG SOUTHERLY SURFACE WINDS WILL
REMAIN STRONG THROUGH THE PERIOD...WITH AN ABRUPT WIND SHIFT TO
NORTHWEST JUST AFTER THE END OF THIS PERIOD. THUNDERSTORMS
POSSIBLE IN AND AROUND KVCT TOWARD THE END OF THE PERIOD.
PREV DISCUSSION... /ISSUED 429 AM CST SAT DEC 26 2015/
SHORT TERM (TODAY THROUGH SUNDAY)...VERY ACTIVE SHORT TERM WITH
LOTS OF THINGS TO THINK ABOUT. GENERAL SYNOPIC PICTURE HAS A
DIGGING UPPER TROUGH APPROACHING THE FOUR CORNERS MOVING TO FAR
WEST TEXAS BY SUNDAY MORNING THEN CROSSING WEST AND NORTH TEXAS ON
SUNDAY. AT THE SURFACE...A RAPIDLY DEEPENING SURFACE LOW WILL PUSH
A COLD FRONT THROUGH THE COASTAL BEND ON SUNDAY.
IN THE NEAR TERM...WHILE DENSE FOG HAS YET TO DEVELOP IN ANY
QUANTITY ALONG THE COAST...POTENTIAL FOR DENSE FOG IN VERY MOIST
AIRMASS TOWARD DAWN REMAINS AND HAVE OPTED TO CONTINUE DFA RATHER
THAN RISK CONFUSION BY CANCELING AND REISSUING.
SURFACE WINDS INCREASE TODAY AS THAT SURFACE LOW BEGINS WINDING
UP. PEAK PERIOD APPEARS TO BE LATE AFTERNOON THROUGH THE EVENING
AS LOW LEVEL JET RAMPS UP...AND WILL HAVE TO MONITOR LATER TODAY
FOR POTENTIAL WIND ADVISORIES. OTHERWISE JUST LOW CHANCES FOR
STRAY SHOWERS UNDERNEATH THE CAP TODAY.
AS THE FRONT APPROACHES TONIGHT...RAIN CHANCES INCREASE ESPECIALLY
NORTHERN AREAS CLOSER TO THE FRONT. WITH LLJ AND UPPER SUPPORT
INCREASING...THUNDERSTORMS BECOME MORE LIKELY. SOME STORMS MAY
PRODUCE STRONG OR DAMAGING WIND GUSTS...BUT EXPECT MAIN ORGANIZED
SEVERE THREAT TO REMAIN NORTH OF OUR AREA. MOST CRITICAL TIME FOR
THE COASTAL BEND APPEARS TO BE GENERALLY MIDNIGHT TO NOON SUNDAY.
EXPECT FRONTAL PASSAGE SUNDAY MORNING FROM NORTHWEST TO
SOUTHEAST...WITH BRUSH COUNTRY SEEING FROPA AROUND DAYBREAK AND
MIDDLE TEXAS COAST AROUND NOON. FRONTAL PASSAGE WILL ESSENTIALLY
FREEZE DIURNAL TEMPERATURE TRENDS...WITH READING STEADY OR FALLING
SUNDAY AFTERNOON. IN ADDITION...VERY STRONG NORTHWEST WINDS WILL
DEVELOP IN THE WAKE OF THE FRONT. RAIN CHANCES DIMINISH BEHIND
THE FRONT WITH COOL DRY AIR SURGING INTO SOUTH TEXAS.
RIP CURRENT RISK REMAINS HIGH THROUGH THE DAY TODAY BEFORE
DIMINISHING WITH THE FRONTAL PASSAGE. SOME CONCERN AS WELL ABOUT
ELEVATED WATER LEVELS ALONG THE COAST...BUT ANTICIPATE THEM
REMAINING BELOW ADVISORY CRITERIA THROUGH THIS EVENT.
MARINE CONDITIONS LOOK TO BE RATHER UNFAVORABLE BEGINNING LATER
THIS MORNING WITH STRONG ONSHORE FLOW REQUIRING SCA
HEADLINES...THEN FLOW BECOMING EQUALLY STRONG OR STRONGER OFFSHORE
BEHIND THE FRONT.
LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...FAR LESS ACTIVITY IS IN
STORE FOR THE LONG TERM PERIOD. FRONTAL BOUNDARY WILL BE THROUGH
THE REGION WITH MUCH DRIER AIR FILTERING INTO SOUTH TEXAS AND THE
GULF WATERS SUNDAY NIGHT. ANY REMAINING (20) POPS OVER THE FAR
NORTHEAST COASTAL BEND AND NEARSHORE WATERS WILL QUICKLY TAPER OFF
BY THE EARLY EVENING SUNDAY. TEMPERATURES WILL FALL QUICKLY
OVERNIGHT WITH THIS MUCH COLDER AND DRIER AIR MASS OVER SOUTH TEXAS.
SUNDAY AND MONDAY NIGHTS WILL BE THE COLDEST WITH LOWS FALLING INTO
THE MID TO UPPER 30S EVERYWHERE EXCEPT THE IMMEDIATE COAST (LOW 40S
THERE). SCA TO POSSIBLY AS HIGH AS GALE CONDITIONS WILL OCCUR SUNDAY
NIGHT. BREEZY NORTHWEST WINDS SUNDAY NIGHT WILL GRADUALLY RELAX
THROUGH THE DAY MONDAY. ONSHORE FLOW RETURNS TUESDAY AS CENTER OF
SURFACE HIGH SHIFTS FURTHER EAST OF THE REGION. BY TUESDAY MORNING
NEXT UPPER LVL TROUGH IS ALREADY DIGGING INTO THE DESERT SOUTHWEST.
GULF MOISTURE WILL BE DRAWN BACK INTO THE REGION BY TUESDAY
NIGHT...AND SCATTERED SHOWERS WILL BE POSSIBLE TUESDAY NIGHT INTO
WEDNESDAY AS THIS TROUGH PASSES AND BRINGS DOWN ANOTHER FRONT.
GRADUAL WARMING OCCURS INTO TUESDAY/TUESDAY NIGHT BEFORE A SLIGHT
DROP AGAIN ON WEDNESDAY. SEEING SOME DIVERGENCE BETWEEN MODELS THEN
FOR LATE IN THE PERIOD WITH RAIN CHANCES AND ANOTHER REINFORCING
SURGE OF HIGH PRESSURE AND COOLER AIR. GFS KEEPS A WETTER PATTERN
DURING THE END OF THE WEEK WHILE ECMWF PUSHES HIGHER MOISTURE SOUTH
OF THE REGION BY THE END OF THE WEEK. WILL CARRY LOW END POPS FOR
THE END OF THE WEEK FOR THE TIME BEING.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 80 69 69 40 57 / 30 30 40 10 10
VICTORIA 79 69 69 39 54 / 40 50 70 20 10
LAREDO 88 60 63 38 58 / 10 20 20 10 0
ALICE 85 67 68 38 58 / 20 30 40 10 0
ROCKPORT 78 70 70 42 57 / 30 40 60 10 10
COTULLA 86 58 60 36 57 / 30 40 20 10 0
KINGSVILLE 83 69 70 39 59 / 20 30 40 10 10
NAVY CORPUS 77 69 69 43 58 / 20 30 40 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...HIGH RIP CURRENT RISK UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST SUNDAY FOR THE FOLLOWING
ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60
NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 AM CST SUNDAY FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
O'CONNOR...COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS
OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL OUT 20 NM.
&&
JV/71...SHORT TERMHazardous weather outlook, Dec 26, 5:16 AM CST, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 516 AM CST SAT DEC 26 2015 TXZ229>234-239>247-271130- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 516 AM CST SAT DEC 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK FOR RIP CURRENTS TODAY. THUNDERSTORMS ARE POSSIBLE TONIGHT OVER THE MIDDLE TEXAS COAST AND VICTORIA CROSSROADS. SOME OF THESE STORMS COULD PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE EXPECTED OVER SOUTH TEXAS SUNDAY WITH A STRONG COLD FRONT MOVING THROUGH THE REGION. AT THIS TIME...THE STORM PREDICTION CENTER HAS SLIGHT RISK OF SEVERE WEATHER FOR THE NORTHERN COASTAL BEND AND VICTORIA CROSSROADS...WITH THE MAIN CONCERN BEING DAMAGING WINDS AND A TORNADO. HOWEVER...THERE IS STILL SOME UNCERTAINTY ON WHETHER THE STRONGER/SEVERE STORM POTENTIAL WILL REMAIN FURTHER NORTH OF THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GMZ230-235-250-255-270-275-271130- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 516 AM CST SAT DEC 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE NEARSHORE WATERS THIS AFTERNOON AND EVENING WITH STRONG ONSHORE FLOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE SUNDAY AND SUNDAY NIGHT WITH THE PASSAGE OF A STRONG COLD FRONT. WINDS NEAR OR IN EXCESS OF GALE FORCE WILL BE POSSIBLE SUNDAY NIGHT BEHIND THE COLD FRONT. SMALL CRAFT ADVISORY CONDITIONS WILL END OVER THE GULF WATERS BY MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 6:00 PM CST | Dense Fog Advisory | CRP | Aransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio | 12 hr |
| Dec 26, 3:44 PM CST | Gale Watch | CRP | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.